Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 85, NWS Wichita, KS

April 24, 2006Chautauqua County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2006, 11:12 AM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2006, 11:12 AM CDT (16:12 UTC)
Expired
Apr 24, 2006, 11:59 AM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Chautauqua County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 11:26 AM CDTHAIL 1Coffeyville, KS
Apr 24, 11:30 AM CDTHAIL 1.254 W Caney, KS
Apr 24, 11:30 AM CDTHAIL 1.759 W Caney, KS
Apr 24, 11:32 AM CDTHAIL 0.75Caney, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 7:49 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 241611
SVRICT
KSC019-125-241715-
/O.NEW.KICT.SV.W.0085.060424T1612Z-060424T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1112 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1215 PM CDT.

* AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CHAUTAUQUA...OR ABOUT 10 MILES SOUTH OF
  SEDAN...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BOLTON...CANEY...CHAUTAUQUA...CHERRYVALE...COFFEYVILLE...
  COFFEYVILLE AIRPORT...DEARING...ELK CITY...HALE...HAVANA...
  INDEPENDENCE AIRPORT...INDEPENDENCE...LIBERTY...NIOTAZE...PERU...
  SEDAN...TYRO

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3727 9622 3700 9624 3699 9552 3735 9551

$$

KRC
5 follow-up statements
000 
WWUS53 KICT 241631
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1131 AM CDT MON APR 24 2006

KSC019-125-241715-
/O.CON.KICT.SV.W.0085.000000T0000Z-060424T1715Z/
CHAUTAUQUA KS-MONTGOMERY KS-
1131 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MONTGOMERY AND EASTERN
CHAUTAUQUA COUNTIES UNTIL 1215 PM CDT...

AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
DAMAGING HAIL.  THIS STORM WAS LOCATED NEAR CANEY...OR 15 MILES 
SOUTHEAST OF SEDAN...AND MOVING EAST AT 20 MPH.  GOLF BALL SIZE HAIL 
WAS REPORTED WITH THIS STORM 9 MILES WEST OF CANEY.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR TYRO BY  1150 AM CDT.
  NEAR DEARING BY  1205 PM CDT.
  NEAR COFFEYVILLE BY  1215 PM CDT.

THE TOWN OF NIOTAZE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3727 9622 3700 9624 3699 9552 3735 9551

$$

KRC
000 
WWUS53 KICT 241638
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1138 AM CDT MON APR 24 2006

KSC019-125-241715-
/O.CON.KICT.SV.W.0085.000000T0000Z-060424T1715Z/
CHAUTAUQUA KS-MONTGOMERY KS-
1138 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MONTGOMERY AND EASTERN
CHAUTAUQUA COUNTIES UNTIL 1215 PM CDT...

AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
DAMAGING HAIL.  THIS STORM WAS LOCATED NEAR CANEY...OR 15 MILES WEST
OF COFFEYVILLE...AND MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR TYRO BY  1145 AM CDT.
  NEAR DEARING BY  1155 AM CDT.
  NEAR COFFEYVILLE BY  1205 PM CDT.

THE TOWN OF COFFEYVILLE AIRPORT IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3727 9622 3700 9624 3699 9552 3735 9551

$$

KRC
000 
WWUS53 KICT 241642
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1142 AM CDT MON APR 24 2006

KSC019-241652-
/O.CAN.KICT.SV.W.0085.000000T0000Z-060424T1715Z/
CHAUTAUQUA KS-
1142 AM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR CHAUTAUQUA COUNTY HAS BEEN
CANCELLED...

AT 1139 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3722 9596 3701 9596 3699 9552 3728 9551

$$

KSC125-241715-
/O.CON.KICT.SV.W.0085.000000T0000Z-060424T1715Z/
MONTGOMERY KS-
1142 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN MONTGOMERY
COUNTY UNTIL 1215 PM CDT...

AT 1139 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED  GOLF BALL SIZE
DAMAGING HAIL.  THIS STORM WAS LOCATED NEAR TYRO...OR 13 MILES WEST
OF COFFEYVILLE...AND MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR DEARING BY  1155 AM CDT.
  NEAR COFFEYVILLE BY  1205 PM CDT.

THE TOWN OF COFFEYVILLE AIRPORT IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

LAT...LON 3722 9596 3701 9596 3699 9552 3728 9551

$$
000 
WWUS53 KICT 241655
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1155 AM CDT MON APR 24 2006

KSC125-241715-
/O.CON.KICT.SV.W.0085.000000T0000Z-060424T1715Z/
MONTGOMERY KS-
1155 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN MONTGOMERY
COUNTY UNTIL 1215 PM CDT...

AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR TYRO...OR 8 MILES WEST OF
COFFEYVILLE...AND MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR COFFEYVILLE BY  1210 PM CDT.

LAT...LON 3711 9596 3699 9596 3699 9552 3718 9551

$$

KRC
000 
WWUS53 KICT 241659
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1159 AM CDT MON APR 24 2006

KSC125-241709-
/O.CAN.KICT.SV.W.0085.000000T0000Z-060424T1715Z/
MONTGOMERY KS-
1159 AM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY COUNTY HAS
BEEN CANCELLED...

AT 1149 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3722 9596 3701 9596 3699 9552 3728 9551

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:15 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 24, 9:15 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
915 AM CDT MON APR 24 2006

AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
911 AM CDT MON APR 24 2006

.UPDATE...

REST OF THIS MORNING:
ISSUED 2ND UPDATE TO INCREASE POPS ACROSS SC KS TO 40-50% & TO
INCLUDE POSSIBLY SEVERE WEATHER DESCRIPTOR FOR THOSE COUNTIES
CURRENTLY UNDER SEVERE THUNDERSTORM WATCH #242 UNTIL 1 PM CDT.
COMPLEX OF SEVERE THUNDERSTORMS CONTINUES TO MOVE EAST 30 MPH
ALONG 925-MB MOIST CONVERGENT AXIS. APPROACHING MID-LEVEL SHORT
WAVE MOVING E/NE ACROSS TX/OK PANHANDLES WILL INDUCE SUFFICIENT
LIFT & INCREASED UPSTAIRS DIRECTIONAL DIVERGENCE TO SUPPORT
CONVECTION...POSSIBLY SEVERE WITH LARGE HAIL THE PRIMARY THREAT.

*CORRECTED LAST LINE TO INCLUDE THREAT.

&&

.PREV DISCUSSION... /ISSUED 824 AM CDT MON APR 24 2006/

UPDATE...

THIS MORNING THRU EARLY AFTERNOON:
ISSUED QUICK ZONE UPDATE TO REFLECT SEVERE THUNDERSTORM WATCH #242
IN EFFECT UNTIL 1 PM CST FOR ALL OF SE KS AS WELL AS BUTLER &
COWLEY COUNTIES OF SC KS. COMPLEX OF TSRA PERSISTS OVER SC KS ALONG
925-MB FRONT WHERE AXIS OF GREATEST INSTABILITY RECIDES. PROFILER
NETWORK INDICATING CONVECTION TO MOVE E ACROSS SE KS AS MORNING
PROGRESSES. PRIMARY THREAT TO BE LARGE HAIL...POSSIBLY UP TO 2 INCH
DIAMETER.

&&

PREV DISCUSSION... /ISSUED 400 AM CDT MON APR 24 2006/

DISCUSSION...

MAIN FORECAST CONCERNS WILL BE SEVERE STORM CHANCES THIS AFTERNOON
AND THEN PRECIP CHANCES TONIGHT THROUGH TUESDAY.

TODAY:
VERY COMPLEX SCENARIO SETTING UP FOR TODAY WITH A NUMBER OF FACTORS
CONTRIBUTING TO SEVERE WEATHER POTENTIAL THIS AFTERNOON. CONVECTION
CURRENTLY SWEEPING THROUGH SOUTH CENTRAL KS DEVELOPED IN SW KS IN
RESPONSE TO AN UPPER WAVE THAT EJECTED OUT OF NM. WITH PLENTY OF
ELEVATED INSTABILITY AND E/SE SURFACE WINDS...THE STORMS JUST KEPT
TRUCKING EAST AND SHOULD CONTINUE THROUGH THE EARLY MORNING HOURS.

WENT CLOSER TO THE GFS WITH THE FIRST FEW PERIODS OF FORECAST AS IT
SEEMED TO HANDLE OVERNIGHT CONVECTION BETTER. SYNOPTIC COLD FRONT
WILL CONTINUE ITS SOUTHWARD PROGRESSION TODAY. AT THE SAME TIME
ADDITIONAL UPPER LEVEL ENERGY WILL ROTATE OUT OF E NM/E CO. BOTH GFS
AND NAM ARE CONTINUING TO OVER FORECAST SURFACE DEWPOINTS WITH THE
GFS FORECASTING LOW 70S OVER SE KS WHICH SHOULD BE AROUND 5 DEGREES
TOO HIGH. NEVERTHELESS STORMS WILL LIKELY DEVELOP THIS AFTERNOON AS
UPPER DISTURBANCE LIFTS OUT OF CO. THE MILLION DOLLAR QUESTION WILL
BE THE LOCATION OF INITIATION. AT 18Z MON BOTH THE GFS AND RUC HAVE
THE WARM FRONT AS FAR NORTH AS SLN WITH THE DRY LINE GENERALLY AS
FAR WEST AS PRATT. THIS IS QUITE A BIT DIFFERENT THAN THE LAST
COUPLE MODEL RUNS WHICH WERE MUCH FASTER. IF THESE TWO MODELS ARE
ANYWHERE CLOSE...THEN SEVERE STORMS MAYBE POSSIBLE JUST ABOUT
ANYWHERE ACROSS THE FORECAST AREA. MY FIRST GUESS WOULD BE FOR
STORMS TO DEVELOP NEAR THE TRIPLE POINT FROM NEAR PRATT...SOUTH
ALONG THE DRYLINE INTO NORTHERN OK.

THEREFORE FEEL SEVERE THREAT MAYBE HIGHER TODAY THAN IT WAS SUNDAY
EVENING. THE TORNADO THREAT SHOULD ALSO BE HIGHER WITH BETTER MID
LEVEL FLOW CONTRIBUTING TO HIGHER 0-6KM SHEAR. THE BACKED SURFACE
WINDS SURE WONT HURT THE TORNADO POTENTIAL EITHER. FEEL THAT SPCS
MODERATE RISK FOR EAST HALF OF FORECAST AREA IS A GOOD FIRST GUESS.

TONIGHT-WED:
STORMS WILL AGAIN BE POSSIBLE TONIGHT WITH SE KS HAVING THE BEST
CHANCE. HOWEVER WILL LEAVE RAIN CHANCES IN EVERYWHERE AS UPPER FLOW
STAYS SOUTHWEST WITH A NUMBER OF WAVES CONTINUING TO LIFT OUT OF THE
MEAN TROUGH. SO EVEN THOUGH FRONT MAYBE SOUTH OF AREA BY 12Z
TUE...RAIN CHANCES WILL STILL BE POSSIBLE. HOPEFULLY MUCH OF THE
AREA WILL FINALLY PICK UP SOME MUCH NEEDED WIDESPREAD RAINFALL. BY
TUE NIGHT THE UPPER LEVEL ENERGY WILL FINALLY BE EAST OF AREA WITH
SURFACE FRONT WELL SOUTH SHUTTING OFF OUR PRECIP CHANCES. UPPER
RIDGE WILL BE PLANTED OVER AREA FOR WED AND WED NIGHT KEEPING COOLER
AIR OVER THE REGION. WITH PLENTY OF CLOUD COVER TUE...MUCH COLDER
TEMPS WILL OVERSPREAD THE AREA AND BY TUE NIGHT SOME NEAR FREEZING
TEMPS WILL BE POSSIBLE OVER CENTRAL KS. THIS SHOULD BE A GOOD RELIEF
FROM THE JUNE LIKE TEMPS WEVE HAD AROUND LATELY.

THU-SUN:
DID NOT MAKE TOO MANY CHANGES TO THESE EXTENDED PERIODS. BOTH ECM
AND GFS BRING A CLOSED LOW ON SHORE BY 00Z FRI. AT THE SAME TIME
ANOTHER WAVE WILL DIG OVER THE NORTHERN PLAINS INTO THE GREAT LAKES
REGION. THESE TWO FEATURES SHOULD RESULT IN A SURFACE TROUGH
LINGERING AROUND THE AREA ON FRI NIGHT THROUGH SAT NIGHT. IT APPEARS
THE ECM IS COMING IN LINE WITH THE GFS IN SLOWING THE PROGRESSION OF
THE CLOSED LOW TO THE WEST WHICH MAY MEAN A DECREASE IN PRECIP
CHANCES. THEREFORE WILL DECREASE CHANCES TO SLIGHTS FOR FRI NIGHT
THROUGH SAT UNTIL THE MED RANGE MODELS COME INTO BETTER AGREEMENT.

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    85  47  53  35 /  40  50  20  10
HUTCHINSON      80  44  51  34 /  40  50  20  10
NEWTON          81  45  53  35 /  40  60  20  10
ELDORADO        83  46  53  35 /  50  60  30  10
WINFIELD-KWLD   87  49  54  36 /  40  50  20  10
RUSSELL         65  43  47  33 /  50  30  20   5
GREAT BEND      69  43  48  33 /  40  30  20   5
SALINA          73  42  49  34 /  50  60  30   5
MCPHERSON       80  44  50  34 /  50  60  20  10
COFFEYVILLE     84  54  61  37 /  50  70  30  10
CHANUTE         84  53  56  37 /  60  70  30  10
IOLA            84  52  55  36 /  60  70  30  10
PARSONS-KPPF    84  53  59  37 /  60  70  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 24, 5:26 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
526 AM CDT MON APR 24 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
526 AM CDT MON APR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS MORNING AND WILL
EVENTUALLY PUSH NORTHEAST OUT OF THE AREA AS THE AFTERNOON HOURS
APPROACH. THE STRONGER STORMS THIS MORNING WILL HAVE THE POTENTIAL
TO PRODUCE HAIL TO THE SIZE OF NICKELS.

STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS PORTIONS
OF CENTRAL AND SOUTH CENTRAL KANSAS...AND EVENTUALLY SOUTHEAST
KANSAS AS THE EVENING HOURS APPROACH. THESE STORMS WILL CONTINUE
INTO THE OVERNIGHT HOURS...ESPECIALLY OVER SOUTHEAST KANSAS.

ANY STORM THAT DEVELOPS THIS AFTERNOON WILL HAVE THE POTENTIAL TO
BECOME SEVERE WITH VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS
POSSIBLE. IN ADDITION ANY SUPERCELL THUNDERSTORM THAT DEVELOPS WILL
HAVE THE POTENTIAL TO PRODUCE A TORNADO. AT THIS TIME THE HIGHEST
TORNADO POTENTIAL THIS AFTERNOON AND EVENING WILL EXIST ALONG AND
SOUTHEAST OF A HUTCHINSON TO COTTONWOOD FALLS LINE BETWEEN 3 PM AND
9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT.
AT THIS TIME IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND
OVERNIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

In the hours before

Special weather statement, Apr 24, 9:07 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
907 AM CDT MON APR 24 2006

KSZ070-094-241445-
ELK-GREENWOOD-
907 AM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELK AND GREENWOOD COUNTIES...

AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF LATHAM...OR 15 MILES
NORTHWEST OF HOWARD...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

KETCHAM
Special weather statement, Apr 24, 9:24 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
924 AM CDT MON APR 24 2006

KSZ092-241500-
SUMNER-
924 AM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 916 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WELLINGTON...AND MOVING EAST
AT 25 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Special weather statement, Apr 24, 9:30 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
930 AM CDT MON APR 24 2006

KSZ069-241530-
BUTLER-
930 AM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER COUNTY...

AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LATHAM...OR 20 MILES SOUTHEAST OF EL
DORADO...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KRC
Special weather statement, Apr 24, 10:02 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1002 AM CDT MON APR 24 2006

KSZ070-092>095-098-099-241600-
CHAUTAUQUA-COWLEY-ELK-GREENWOOD-MONTGOMERY-SUMNER-WILSON-
1002 AM CDT MON APR 24 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA...COWLEY...ELK...GREENWOOD...
MONTGOMERY...SUMNER AND WILSON COUNTIES...

AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FALL RIVER TO 7
MILES EAST OF DEXTER TO BRAMAN...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL IS EXPECTED WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KRC
Local storm report, Apr 24, 10:14 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1014 AM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             8 E ARKANSAS CITY       37.07N 96.90W
04/24/2006  E1.75 INCH       COWLEY             KS   TRAINED SPOTTER

&&

LFW
Local storm report, Apr 24, 10:21 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1021 AM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             8 E ARKANSAS CITY       37.07N 96.90W
04/24/2006  E0.75 INCH       COWLEY             KS   TRAINED SPOTTER

1010 AM     HAIL             4 SE MAPLE CITY         37.01N 96.73W
04/24/2006  E1.75 INCH       COWLEY             KS   EMERGENCY MNGR

&&

LFW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:23 PM CDTSevere Thunderstorm WarningICTHarper, Kingman52 min
Apr 23, 7:24 PM CDTSevere Thunderstorm WarningICTLincoln66 min
Apr 23, 7:40 PM CDTSevere Thunderstorm WarningICTKingman, Reno50 min
Apr 23, 7:44 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice46 min
Apr 23, 7:58 PM CDTSevere Thunderstorm WarningICTSaline47 min
Apr 23, 8:14 PM CDTTornado WarningICTSaline32 min
Apr 23, 8:21 PM CDTSevere Thunderstorm WarningICTMarion54 min
Apr 23, 8:22 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Sedgwick53 min
Apr 23, 8:42 PM CDTSevere Thunderstorm WarningICTSumner63 min
Apr 23, 8:59 PM CDTSevere Thunderstorm WarningICTChase61 min
Apr 23, 9:08 PM CDTSevere Thunderstorm WarningICTButler52 min
Apr 23, 9:27 PM CDTSevere Thunderstorm WarningICTCowley41 min
Apr 23, 9:33 PM CDTSevere Thunderstorm WarningICTGreenwood42 min
Apr 23, 10:09 PM CDTSevere Thunderstorm WarningICTWoodson36 min
Apr 23, 10:38 PM CDTSevere Thunderstorm WarningICTAllen33 min
Apr 24, 1:31 AM CDTSevere Thunderstorm WarningICTBarton29 min
Apr 24, 3:07 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln26 min
Apr 24, 6:52 AM CDTSevere Thunderstorm WarningICTHarvey, Reno, Sedgwick53 min
Apr 24, 7:24 AM CDTSevere Thunderstorm WarningICTButler81 min
Apr 24, 7:50 AM CDTSevere Thunderstorm WarningICTSedgwick55 min
Apr 24, 7:57 AM CDTSevere Thunderstorm WarningICTHarvey23 min
Apr 24, 8:15 AM CDTSevere Thunderstorm WarningICTButler75 min
Apr 24, 8:41 AM CDTSevere Thunderstorm WarningICTSedgwick34 min
Apr 24, 9:01 AM CDTSevere Thunderstorm WarningICTCowley59 min
Apr 24, 10:11 AM CDTSevere Thunderstorm WarningICTChautauqua, Cowley64 min
Apr 24, 4:20 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner55 min
Apr 24, 4:27 PM CDTSevere Thunderstorm WarningICTSumner63 min
Apr 24, 5:02 PM CDTSevere Thunderstorm WarningICTButler58 min
Apr 24, 5:06 PM CDTSevere Thunderstorm WarningICTCowley34 min
Apr 24, 5:15 PM CDTTornado WarningICTSedgwick, Sumner30 min
Apr 24, 5:36 PM CDTSevere Thunderstorm WarningICTSedgwick54 min
Apr 24, 5:54 PM CDTSevere Thunderstorm WarningICTButler, Greenwood66 min
Apr 24, 6:03 PM CDTSevere Thunderstorm WarningICTButler26 min
Apr 24, 6:24 PM CDTSevere Thunderstorm WarningICTGreenwood36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.